Alert archive / Louisiana / Tornado Warnings in 2013

Tornado Warning 43, NWS New Orleans, LA

May 1, 2013Lafourche Parish, Louisiana

NWS New Orleans, LA issued this tornado warning at May 1, 2013, 10:56 AM CDT for Lafourche Parish, Louisiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 1, 2013, 10:56 AM CDT (15:56 UTC)
Expired
May 1, 2013, 11:30 AM CDT
In force
34 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

County Lafourche Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 3.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2013-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 856 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2013-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
856 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
553 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

784 
WFUS54 KLIX 011556
TORLIX
LAC057-011630-
/O.NEW.KLIX.TO.W.0043.130501T1556Z-130501T1630Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1056 AM CDT WED MAY 1 2013

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL LAFOURCHE PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...LAROSE...CUT OFF...

* UNTIL 1130 AM CDT

* AT 1053 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES
  SOUTHWEST OF CUT OFF...MOVING NORTHEAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY MARSH
  AREAS OF THE INDICATED PARISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.

&&

LAT...LON 2938 9040 2939 9042 2943 9046 2945 9047
      2948 9051 2952 9054 2963 9050 2954 9026
      2936 9038
TIME...MOT...LOC 1556Z 205DEG 4KT 2945 9045

$$
2 follow-up statements
477 
WWUS54 KLIX 011612
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1112 AM CDT WED MAY 1 2013

LAC057-011630-
/O.CON.KLIX.TO.W.0043.000000T0000Z-130501T1630Z/
LAFOURCHE LA-
1112 AM CDT WED MAY 1 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR CENTRAL
LAFOURCHE PARISH...

AT 1107 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
STORM WAS LOCATED 8 MILES SOUTHWEST OF CUT OFF...MOVING NORTHEAST AT
5 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAROSE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.

&&

LAT...LON 2938 9040 2939 9042 2943 9046 2945 9047
      2948 9051 2951 9053 2962 9049 2953 9027
      2936 9038
TIME...MOT...LOC 1611Z 205DEG 4KT 2947 9044

$$
766 
WWUS54 KLIX 011626
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1126 AM CDT WED MAY 1 2013

LAC057-011635-
/O.EXP.KLIX.TO.W.0043.000000T0000Z-130501T1630Z/
LAFOURCHE LA-
1126 AM CDT WED MAY 1 2013

...THE TORNADO WARNING FOR CENTRAL LAFOURCHE PARISH WILL EXPIRE AT
1130 AM CDT...

ROTATION WITH THIS STORM HAS WEAKENED. THEREFORE...THE TORNADO 
WARNING WILL BE ALLOWED TO EXPIRE. 

LAT...LON 2938 9040 2939 9042 2943 9046 2945 9047
      2948 9051 2951 9053 2962 9049 2953 9027
      2936 9038
TIME...MOT...LOC 1625Z 205DEG 4KT 2948 9043

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at May 1, 9:24 AM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, May 1, 9:24 AM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
924 AM CDT WED MAY 1 2013

.UPDATE...

.SOUNDING DISCUSSION...

NO PROBLEMS WITH THE FLIGHT THIS MORNING. A SATURATED AND UNSTABLE
SOUNDING ESPECIALLY BELOW 550 MB WITH A PW OF 1.50 INCHES AND AN
LI OF -5.0. A VERY DRY LAYER IN THE UPPER LEVELS ABOVE 550 MB.
GIVEN THE MOISTURE AND PLENTY OF LIFT...HEAVY RAINFALL IS EXPECTED
OVER THE NEXT 36 TO 48 HOURS. A LIGHT SOUTHEASTERLY FLOW IN THE
LOWER LEVELS BELOW 800 MB WITH A MODERATE SOUTH...SOUTHWESTERLY FLOW
BETWEEN 800 AND 200 MB. A WESTERLY FLOW IN PLACE ABOVE 200 MB AS
WELL.

&&

.PREV DISCUSSION... /ISSUED 357 AM CDT WED MAY 1 2013/

DISCUSSION...
HEAVY RAIN WILL BE THE MAIN CONCERN FOR THE FORECAST AREA FOR THE
NEXT COUPLE OF DAYS AS A SLOW MOVING UPPER LEVEL LOW CURRENTLY
OVER SOUTHWEST LOUISIANA TRACKS SLOWLY EASTWARD. THIS FEATURE
WILL WORK WITH A MOIST AND UNSTABLE ATMOSPHERE OVER THE REGION TO
PRODUCE OCCASIONAL BOUTS OF SHOWERS AND THUNDERSTORMS WITH SOME AREAS
OF HEAVY RAINFALL LIKELY. PRECIPITABLE WATER VALUES WILL GENERALLY
BE IN EXCESS OF 1.5 INCHES DURING THE PERIOD THAT THE UPPER LOW
MOVES EAST ACROSS THE AREA. FORECAST SOUNDINGS INDICATE A FAIR BIT
OF INSTABILITY TODAY AND SOME STEEPER LAPSE RATES ARE NOTED IN THE
MID LEVELS WITH COLDER TEMPERATURES IN THE VICINITY OF THE UPPER
LOW OVER THE REGION...SO SOME STRONGER CONVECTION WILL BE
POSSIBLE. WATER VAPOR IMAGERY SHOWS SOME DRIER AIR IN THE UPPER
LEVELS WORKING INTO THE AREA FROM THE WEST EARLY THIS MORNING.
THIS MAY HELP IGNITE SOME CONVECTION LATER THIS MORNING WITH ANY
HEATING THAT OCCURS AS THE UPPER LOW SHIFTS OVER THE AREA. GIVEN
THE POTENTIAL FOR LOCALLY HEAVY RAINFALL OVER AN EXTENDED PERIOD
OF TIME AND THAT MANY LOCATIONS IN THE FORECAST AREA HAVE SEEN
QUITE A BIT OF RAIN IN RECENT WEEKS...THE FLASH FLOOD WATCH WILL
BE EXTENDED TO INCLUDE THE ENTIRE FORECAST AREA THROUGH THURSDAY.
THERE IS PERHAPS A SOMEWHAT BETTER CHANCE TO SEE THE HEAVIEST
RAINFALL ACROSS THE CENTRAL AND EASTERN SECTIONS OF THE FORECAST
AREA THROUGH THURSDAY...BUT CONFIDENCE IN PINPOINTING THE LOCATIONS OF
HEAVIEST RAIN IS NOT OVERLY HIGH. ON THE ORDER OF SEVERAL INCHES OF
ADDITIONAL RAIN FALL WILL BE POSSIBLE IN SOME LOCATIONS.

AFTER THE GULF COAST UPPER LOW FINALLY SHIFTS TO THE EAST OF THE
AREA BY THE END OF THE WEEK...A CLOSED LOW THAT WILL DEVELOPING
OVER THE PLAIN STATES WILL BRING THE THREAT OF ADDITIONAL
RAINFALL THURSDAY NIGHT THROUGH FRIDAY AS IT BEGINS TO MOVE SLOWLY
EAST AND WITH AN ASSOCIATED COLD FRONT PUSHING ACROSS THE AREA
THURSDAY NIGHT THROUGH FRIDAY. CONDITIONS WILL FINALLY DRY OUT
OVER THE WEEKEND WITH SOME COOLER TEMPERATURES FORECAST...
PRIMARILY OVERNIGHT MINIMUMS. A WARMING TREND WILL ENSURE FOR THE
END OF THE WEEKEND AND INTO EARLY NEXT WEEK ALONG WITH A CONTINUED DRY
FORECAST. 11

AVIATION...
WITH UPPER LOW NEAR KLCH...MOISTURE CONTINUES TO FLOW INTO SE
LOUISIANA AND SRN MISSISSIPPI. THIS IS PRODUCING RATHER VARIABLE
CONDITIONS...SPLIT BETWEEN VFR AND IFR. THE TREND IS TOWARD IFR
CEILINGS...WITH RADIATIONAL FOG NOT ANTICIPATED THIS MORNING.
CONVECTION IS EXPECTED TO REDEVELOP BY MID-MORNING...ALTHOUGH LOCAL
MESOSCALE MODELING INDICATES THAT AREAS EAST OF INTERSTATE 55 COULD
SEE DEVELOPMENT A LITTLE SOONER THAN THAT. WILL CONTINUE PREVIOUS
FORECAST TREND OF VCTS AT MID-MORNING...BECOMING PREVAILING AFTER
ABOUT 18Z. DIMINISHING TREND WILL BEGIN WITH LOSS OF DAYTIME
HEATING...AND A REPEAT OF TONIGHTS CONDITIONS ANTICIPATED TOMORROW
NIGHT. 35

MARINE...
WEAK LOW PRESSURE IN THE GULF HAS TIGHTENED THE GRADIENT SLIGHTLY
ACROSS THE COASTAL WATERS. CONVECTION WILL BE POSSIBLE AT ALMOST ANY
TIME UNTIL FRIDAYS PASSAGE OF THE MAIN SYSTEM. AS THE UPPER LOW
MOVES EAST...EXPECT PRESSURE GRADIENT TO TIGHTEN A LITTLE MORE. THIS
WILL BE MOST NOTICEABLE OVER THE EASTERN OPEN WATERS. CURRENT
CONDITIONS NOT WORTHY OF HEADLINES...BUT BY AFTERNOON...EXPECT WINDS
TO RAMP UP IN EASTERN WATERS AND WILL INTRODUCE ADVISORY AT 18Z EAST
OF THE MOUTH OF THE MISSISSIPPI WITH THE EXCEPTION OF THE TIDAL
LAKES...WHERE EXERCISE CAUTION HEADLINE WILL BE USED. GFS WIND
FIELDS APPEAR RATHER AGGRESSIVE...AND HAVE BACKED OFF THE WIND SPEED
SOMEWHAT OVER THE EAST...WHERE MAV GUIDANCE WOULD HAVE US DEALING
WITH GALES. ADVISORIES LIKELY TO CONTINUE BEYOND THE END OF THE
CURRENT HEADLINES. ALL AREAS WILL GET INVOLVED WITH THE PASSAGE OF
THE MAIN SYSTEM ON FRIDAY...WHEN ADVISORIES WILL BE NEEDED AGAIN. 35

DECISION SUPPORT...

DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.
             MONITORING CONVECTION AND HYDRO TRENDS.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  77  64  78  61 /  80  70  80  50
BTR  77  65  79  61 /  80  70  70  50
ASD  78  65  78  63 /  80  70  80  50
MSY  78  68  79  65 /  80  70  80  50
GPT  78  65  78  64 /  80  70  80  50
PQL  77  65  78  64 /  80  70  80  50

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 7 PM THURSDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...LOWER
     JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
     BERNARD...LOWER TERREBONNE...NORTHERN
     TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
     TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
     JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
     LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
     TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
     FELICIANA.

GM...SMALL CRAFT ADVISORY FROM 1 PM WEDNESDAY TO 1 PM THURSDAY FOR
     THE FOLLOWING ZONES: BRETON SOUND...CHANDELEUR
     SOUND...COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
     FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
     NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...LAKE BORGNE...AND MISSISSIPPI SOUND.

MS...FLASH FLOOD WATCH UNTIL 7 PM THURSDAY FOR THE FOLLOWING ZONES:
     AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

GM...SMALL CRAFT ADVISORY FROM 1 PM WEDNESDAY TO 1 PM THURSDAY FOR
     THE FOLLOWING ZONES: BRETON SOUND...CHANDELEUR
     SOUND...COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
     FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
     NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...LAKE BORGNE...AND MISSISSIPPI SOUND.

&&
Hazardous weather outlook, May 1, 4:16 AM CDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
416 AM CDT WED MAY 1 2013

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-012130-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
416 AM CDT WED MAY 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED...MAINLY DURING
THE AFTERNOON AND EARLY EVENING HOURS. WHILE SEVERE WEATHER IS NOT
EXPECTED...SOME STORMS WILL PRODUCE FREQUENT LIGHTNING AND GUSTY
WINDS. THE STORMS WILL BE SLOW MOVING...WITH LOCALLY HEAVY
RAINFALL POSSIBLE.

A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTHEAST LOUISIANA
AND SOUTH MISSISSIPPI THROUGH THURSDAY AFTERNOON. RAINFALL
AMOUNTS OF 3 TO 5 INCHES WITH ISOLATED HIGHER AMOUNTS THROUGH
THURSDAY EVENING ARE POSSIBLE AND POSSIBLY CAUSE FLASH FLOODING.

A SMALL CRAFT ADVISORY WILL BE IN EFFECT THIS AFTERNOON AND
TONIGHT FOR LAKE BORGNE...THE SOUNDS AND THE OPEN WATERS EAST OF
THE MOUTH OF THE MISSISSIPPI RIVER. EAST WINDS WILL INCREASE TO
20 TO 25 KNOTS AHEAD OF LOW PRESSURE MOVING ACROSS THE NORTHERN
GULF.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FLASH FLOOD WATCH IS IN EFFECT UNTIL 7 PM THURSDAY FOR THE
ENTIRE AREA.

SHOWERS AND THUNDERSTORMS ARE LIKELY THURSDAY AND FRIDAY. SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME. HOWEVER...SOME STORMS COULD
PRODUCE FREQUENT LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY
RAINFALL.

SMALL CRAFT ADVISORIES WILL BE IN EFFECT THURSDAY MORNING FOR LAKE
BORGNE...THE SOUNDS AND THE OPEN WATERS EAST OF THE MOUTH OF THE
MISSISSIPPI RIVER. ADVISORIES WILL LIKELY BE NEEDED FRIDAY INTO
THE WEEKEND OVER ALL COASTAL WATERS AFTER A COLD FRONT MOVES
THROUGH THE COASTAL WATERS.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, May 1, 10:51 AM CDT, 5 minutes before
LAZ059-066-067-011645-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1051 AM CDT WED MAY 1 2013

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTH AFFECTING UPPER
LAFOURCHE PARISH...LOWER LAFOURCHE PARISH...LOWER TERREBONNE
PARISH...

AT 1047 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 8 MILES SOUTHWEST OF LAROSE...OR
ABOUT 6 MILES EAST OF MONTEGUT...MOVING NORTH AT 5 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...CUT OFF...LAROSE...RACELAND...MATHEWS AND LOCKPORT

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

IN ADDITION...THESE STORMS MAY CONTAIN WIND GUSTS TO NEAR 40
MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS
HAVE PASSED.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 3:43 AM CDTSmall Craft AdvisoryLIX24 hr
May 1, 12:30 PM CDTFlash Flood WarningLIXJefferson2 hr
May 1, 12:42 PM CDTRiver Flood WarningLIXSaint Tammany, Washington20 days
May 1, 12:42 PM CDTRiver Flood WarningLIXSaint Tammany21 days
May 1, 2:20 PM CDTSpecial Marine WarningLIX40 min
May 1, 4:41 PM CDTAreal Flood AdvisoryLIXSaint Tammany2 hr
May 1, 5:19 PM CDTSpecial Marine WarningLIX26 min
May 1, 5:43 PM CDTSpecial Marine WarningLIX62 min
May 1, 5:57 PM CDTSpecial Marine WarningLIX33 min
May 1, 6:38 PM CDTFlash Flood WarningLIXEast Feliciana, West Feliciana112 min
May 1, 6:48 PM CDTSpecial Marine WarningLIX57 min

Nearby

Tornado Warnings in Louisiana, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.